losing weight with hiv
Jul 29, 2008
does everyone with hiv loose weight is there meds you can take to gain your weight back what can you do to stop loosing weight
Response from Dr. Moyle
Weight loss in HIV has a number of different causes and is most typically associated with advancing disease and CD4 decline. Treating HIV with medication generally prevent weight loss although of course some older medications, d4T and AZT, triggered fat loss in many people. There are no medications approved in the EU for weight loss in HIV but in the US there are multiple agents including Marinol, Oxandrin, Megace and rh Growth Hormone. Generally, one avoids there mainly hormonal treatments until 10% weight loss or evidence of muscle wasting is observed. There are too many side effects and unwanted consequences to use them as preventatives. The best preventions are a health 'mediterranean' diet with sufficient calories to maintin your weight and regular exercise, a mix of cardio and strength types, to build and maintin muscle. Starting HIV meds round the recommended CD4 <350 range will limit ny risk of progressing to CD4 range where illness and weight loss are more common Kind Regards Dr Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Urination After Receptive Anal Sex Worried I Have HIV
- Sore On Tongue After Rubbing Penis Worried I Have HIV
- Sore On Tongue After Touching Dried Semen Worried I Have HIV
- Testicular Pain After Oral Sex Worried I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
- Vomiting After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.